Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 11, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Jun 20, 2018, 8:17 PM CDT for Cameron County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2018, 8:17 PM CDT (01:17 UTC)
- Expired
- Jun 20, 2018, 9:15 PM CDT
- In force
- 58 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Cameron County, TX
The radar
The Brownsville radar (KBRO), 2 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 1.3 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 450 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted.
358
WGUS54 KBRO 210117
FFWBRO
TXC061-210215-
/O.NEW.KBRO.FF.W.0011.180621T0117Z-180621T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Brownsville TX
817 PM CDT WED JUN 20 2018
The National Weather Service in Brownsville has issued a
* Flash Flood Warning for...
Southeastern Cameron County in Deep South Texas...
* Until 915 PM CDT.
* At 815 PM CDT, Doppler radar indicated moderate rain across the
warned area. Flash flooding is already occurring. Rainfall rates
are beginning to decrease and weaken, but flooding will continue
across the area until water can gradually runoff.
* Some locations that will experience flooding include...
Los Fresnos, Cameron Park, Downtown Brownsville, Southmost,
Brownsville, Lincoln Park, B I S D Administration Building,
Longoria Elementary School, Sams Memorial Stadium and Hanna High
School.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 2584 9740 2586 9741 2584 9741 2585 9745
2587 9744 2588 9746 2588 9750 2590 9750
2589 9752 2592 9753 2592 9754 2610 9750
2607 9730 2593 9733 2593 9735 2591 9737
2589 9736 2588 9737 2587 9736 2584 9737
$$
Birchfield1 follow-up statement
878
WGUS74 KBRO 210215
FFSBRO
Flash Flood Statement
National Weather Service Brownsville TX
915 PM CDT WED JUN 20 2018
TXC061-210223-
/O.EXP.KBRO.FF.W.0011.000000T0000Z-180621T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cameron TX-
915 PM CDT WED JUN 20 2018
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN CAMERON COUNTY WILL
EXPIRE AT 915 PM CDT...
The heavy rain has ended. Flooding is no longer expected to pose a
significant threat. Please continue to heed any remaining road
closures or areas where water may be slower to recede.
LAT...LON 2584 9740 2586 9741 2584 9741 2585 9745
2587 9744 2588 9746 2588 9750 2590 9750
2589 9752 2592 9753 2592 9754 2610 9750
2607 9730 2593 9733 2593 9735 2591 9737
2589 9736 2588 9737 2587 9736 2584 9737
$$
CBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 7:45 PM CDT, 32 minutes earlier.
Area forecast discussion, Jun 20, 7:45 PM CDT, 32 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
745 PM CDT Wed Jun 20 2018
.DISCUSSION...Bumped up pops to 90 percent across the board
this evening and overnight with regeneration of convection across
much of the CWA over the last 1-2 hours. Large mid level
circulation extending over S Texas and NE Mexico with embedded
smaller circulations are generating widespread showers and
scattered thunderstorms. GOES-16 Clean IR imagery showing cold
convective tops at -84C around widespread -75C within a growing
MCS over NE Mexico and Deep South Texas. The heaviest rain band
extends from Matamoros, Tamaulipas through Cameron and Willacy
counties with rainfall rates of 1-3 inches per hour. Another area
of strong convection is firing over Kenedy county west of 69E.
Light to moderate rainfall is noted over Zapata and Starr counties
with some stronger echos expected as continued warm rain
processes and destabilization commences.
Training of showers and thunderstorms and further increase in
coverage of heavy rainfall will exacerbate any ongoing flooding
with addition areas flooding this evening and overnight. The flash
flood watch remains in effect for all of Deep South Texas
overnight.
&&
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...Convection is expected to be widespread this evening
and overnight spreading impacting all three terminal sites. MVFR
is likely to prevail with occasional IFR within the strongest
convection. MVFR is likely through the morning hours Thursday with
some improvement in the afternoon as Thunderstorm chances taper
off.
&&
.PREV DISCUSSION... /issued 350 PM CDT Wed Jun 20 2018/
SHORT TERM (Now through Thursday Night): Still another 18-24 hours
to get through with the ongoing heavy rain/flooding event.
Rainfall totals reached 8-12 inches within about 4 hours in the
heaviest hit areas from Mercedes toward Weslaco earlier today.
Water rescues continue, and an Areal Flood Warning is in effect
for that area through 7:30 pm. Has been in a lull in rainfall for
the past several hours, as even a tropical airmass will need a
little time "recharge". As of this writing, new convection is
developing east of Hwy. 77/I-69E, where clouds thinned during the
day and insolation allowed destabilization. (BRO reached 92F
earlier.)
Forecast models in reasonably good agreement on the bigger
picture, namely, that the mid-level low will start to sag away
toward the SW (from its current position right over the CWA)
beginning tonight. Also showing more of a QPF signal in the
western counties of Starr/Zapata/Jim Hogg later this evening and
into the overnight. Have shaded PoP's higher out that way as a
result. This will be an area to watch for instances
of "new" flooding. WPC has placed a 1"+ QPF bullseye out there as
well. Rain "still to come" will generally range 1-2", with
perhaps 3-4" in spots.
Though the main low is progged to be over interior Mexico by mid-
day Thursday, mid-level inverted troughiness will linger through
much of the day. PW stays in the 2.25-2.5" range. Will keep PoP's
in the higher-end scattered range as a result. If the interior can
heat up (forecast high temps in the upper 80s to near 90F), with
light onshore background flow, sea-breeze could even act to focus
convergence and act as a trigger for additional thunderstorms.
As time goes on, it should become a little harder to get the
really high convective rainfall rates, with the mid-level center
becoming further displaced from the area. Of course, with the
widespread rains, it won't take much for additional flash
flooding, especially along the I-2 corridor between Harlingen and
McAllen. After collaboration with CRP, will also be extending
Flash Flood Watch through 1 pm Thursday for all counties of Deep
South Texas.
Moving into Thursday night, H5 ridge axis finally builds in from
the Desert SW. PW finally falls below 2.0" with only isolated
light showers expected.
LONG TERM (Friday through Wednesday): Weather over deep south TX to
be dominated in the Friday through Sunday period by strong mid/upper
level high pressure elongated west to east across northern Mexico
into much of TX. Main impacts will be to maintain hot, precipitation
free but very humid conditions across the area. Highs on Friday look
to range from the lower 90s at the coast to the mid/upper 90s
inland. The high pressure will strengthen Saturday/Sunday bringing
hotter days with mid 90s at the coast and upper 90s to around 102
mid valley and westward.
Late Sunday...an inverted trough of low pressure will approach the
forecast area from the southeast. This trough looks to sweep
westward across deep south Texas on Monday bringing increased low
level moisture that will lead to low chances of showers and
thunderstorms across mostly the east half of the region Sunday night
through Tuesday. Weakening of the high pressure by the incoming
trough, and the addition of the aforementioned low level moisture,
will bring somewhat lower high temperatures Monday through
Wednesday. Highs the three days will range from the lower 90s at the
coast with mid/upper 90s inland.
MARINE (Now through Thursday Night): Mainly moderate SE winds and
Gulf seas of 3-5 ft. are expected. Showers and thunderstorms will
produce locally gusty winds and more agitated seas through
Thursday, before rain chances taper off Thursday night.
Friday through Monday: Moderate winds/seas to open the
period as high pressure prevails over the northwest Gulf. Winds/seas
to then build and remain elevated Saturday through Monday with Small
Craft Advisories likely through the three day period.
HYDROLOGY: The Flood Warning for the Los Olmos Creek near
Falfurrias in Brooks County remains in effect until this evening.
Minor flooding is occurring. The river is forecast to fall below
flood stage later this afternoon, with a continued gradual fall
through Thursday.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through Thursday afternoon for TXZ248>257-351-
353.
GM...None.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
59...short term/aviationHazardous weather outlook, Jun 20, 5:21 PM CDT, 2 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 521 PM CDT Wed Jun 20 2018 TXZ248>257-351-353-212230- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 521 PM CDT Wed Jun 20 2018 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight A Flash Flood Watch is in effect for all of Deep South Texas through tonight. There is a high risk of rip currents at the beaches of South Padre Island and Boca Chica beach. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Showers and thunderstorms, some with heavy rainfall, will continue across portions of Deep South Texas Thursday. Flooding may again occur in heavier showers and thunderstorms, especially where the ground is saturated, and the Flash Flood Watch may need to be extended. An elevated risk of rip currents will continue through the rest of the week due to high wave heights and swell. .SPOTTER INFORMATION STATEMENT... Please forward any reports of flooding to local law enforcement or the National Weather Service in Brownsville. GMZ130-132-135-150-155-170-175-212230- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 521 PM CDT Wed Jun 20 2018 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight Showers and thunderstorms, some with heavy rainfall and possible waterspouts are possible across the coastal waters. Winds and seas will be higher in and near thunderstorms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Small Craft Advisories may be needed for portions of the coastal waters Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Local storm report, Jun 20, 2:41 PM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
241 PM CDT WED JUN 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FLASH FLOOD 2 ENE HIDALGO 26.11N 98.22W
06/20/2018 HIDALGO TX PUBLIC
CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 2
ENE HIDALGO. 2 FEET OF STANDING WATER ON
PRODUCE ROAD IN HIDALGO.
&&
MBLocal storm report, Jun 20, 2:42 PM CDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
242 PM CDT WED JUN 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM FLASH FLOOD 2 NE WESLACO 26.18N 97.95W
06/20/2018 HIDALGO TX EMERGENCY MNGR
CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 2
NE WESLACO. EMERGENCY MANAGER REPORTS
ONGOING WATER RESCUES AND THE EVACUATION OF
THE LAS BRISAS NEIGHBORHOOD IN WESLACO. 5
FEET OF STANDING WATER REPORTED IN THE
NEIGHBORHOOD.
&&
MBLocal storm report, Jun 20, 3:02 PM CDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
302 PM CDT WED JUN 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 1 NNE WESLACO 26.17N 97.98W
06/20/2018 M11.04 INCH HIDALGO TX BROADCAST MEDIA
MEDIA MEASURED 11.04 INCHES OF RAIN IN 8
HOUR PERIOD AT THE KRGV STUDIO IN WESLACO
FROM 2 AM TO 10 AM. THE DURATION OF THE
HEAVY RAIN EVENT WAS 8 HOURS.
&&
MBLocal storm report, Jun 20, 5:43 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
543 PM CDT WED JUN 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM FLASH FLOOD 3 N LOS FRESNOS 26.12N 97.48W
06/20/2018 CAMERON TX EMERGENCY MNGR
BOAT AND HI-PROFILE VEHICLE RESCUES TAKING PLACE NORTH
OF LOS FRESNOS NEAR FM 1847 AND 510. OTHER AREA OF
STREET FLOODING BEING REPORTED IN SAN BENITO, RIO HONDO.
&&
EVENT NUMBER BRO1800008
GBLocal storm report, Jun 20, 7:52 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
752 PM CDT WED JUN 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM FLASH FLOOD 2 W BROWNSVILLE 25.92N 97.52W
06/20/2018 CAMERON TX EMERGENCY MNGR
FLOODING REPORTED IN DOWNTOWN, WEST, AND
NORTHWEST PORTIONS OF BROWNSVILLE. 6 WATER
RESCUES ONGOING IN PORTIONS OF BROWNSVILLE.
&&
MCThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 9:35 PM CDT | Special Marine Warning | BRO | 115 min | |
| Jun 21, 12:14 AM CDT | Flash Flood Warning | BRO | Hidalgo | 4 hr |
| Jun 21, 12:19 AM CDT | Areal Flood Advisory | BRO | Jim Hogg | 3 hr |
| Jun 21, 1:01 AM CDT | Flash Flood Warning | BRO | Cameron, Willacy | 3 hr |
| Jun 21, 1:56 AM CDT | Flash Flood Warning | BRO | Cameron, Willacy | 3 hr |
| Jun 21, 2:56 AM CDT | Areal Flood Advisory | BRO | Hidalgo, Starr | 3 hr |
| Jun 21, 3:58 AM CDT | Flash Flood Warning | BRO | Starr | 3 hr |
| Jun 21, 5:55 AM CDT | Areal Flood Advisory | BRO | Hidalgo | 2 hr |
| Jun 21, 6:24 AM CDT | Flash Flood Warning | BRO | Hidalgo, Starr | 96 min |
| Jun 21, 7:37 AM CDT | Flash Flood Warning | BRO | Hidalgo, Starr | 113 min |
| Jun 21, 9:14 AM CDT | Flash Flood Warning | BRO | Hidalgo | 106 min |
| Jun 21, 9:53 AM CDT | Areal Flood Advisory | BRO | Brooks, Kenedy | 112 min |
| Jun 21, 10:52 AM CDT | Flash Flood Warning | BRO | Hidalgo | 6 hr |
| Jun 21, 11:24 AM CDT | Special Weather Statement | BRO | Hidalgo | 66 min |
| Jun 21, 12:07 PM CDT | Areal Flood Advisory | BRO | Brooks, Kenedy | 113 min |
| Jun 21, 12:10 PM CDT | Areal Flood Advisory | BRO | Cameron | 65 min |
| Jun 21, 12:38 PM CDT | Areal Flood Advisory | BRO | Cameron, Willacy | 67 min |
| Jun 21, 2:17 PM CDT | Areal Flood Advisory | BRO | Kenedy | 118 min |
| Jun 21, 2:39 PM CDT | Areal Flood Advisory | BRO | Kenedy, Willacy | 2 hr |
| Jun 21, 3:02 PM CDT | Areal Flood Advisory | BRO | Cameron | 58 min |
| Jun 21, 3:49 PM CDT | Areal Flood Advisory | BRO | Cameron | 56 min |
| Jun 21, 4:42 PM CDT | Areal Flood Warning | BRO | Hidalgo | 12 hr |
| Jun 21, 4:52 PM CDT | Areal Flood Advisory | BRO | Kenedy | 113 min |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.